Has anyone suffered a DVT while on warfarin?

I was diagnosed with APS (and lupus) after a DVT presented itself and blood tests were taken. I have been on warfarin ever since. Things have been fine - with the ups and downs that we all experience, but I now fear I have another clot (not diagnosed). What were peoples experiences if you have in fact been diagnosed with a clot while on warfarin... Does the medication change etc?

9 Replies

  • I havent had a dvt but i have had a pulmonary embolism after the second one i was put on clexane

  • Thank you.

  • They thought Derek (him with the APS) had another clot while on Warfarin, He said it felt like it, and the leg looked like it could be. Dr was suspicious. On examination the said it wasn't, it was just his leg playing up. that was about 2 years after he started warfarin.

  • Hi. I had another blood clot whilst on warfarin so you should get it checked out. Best wishes. x

  • I had a suspected DVT last year but it was just my leg starting to swell. As I now have a diagnosis of lipoedema too it makes it trickier as without going through the process of attending the acute medical unit, having scans and d-dimer the swelling can be a bit of a red herring.

  • I had a clot in my right hip that caused transient osteoporosis and transient necrosis, I was on Warfaring with an INR around 4.0. I'm now on Fragmin and feeling much better.


  • Thanks for your responses.. I will get it checked! Jo x

  • Hi please get it checked out i am on 50mg daily of warfarin and still get clots i to have APS i have had over 18 in legs and 4 in lungs also PEs, but i have to go into hospital and have iv heparin that normally gets rid of them,

    Good luck x

  • Same thing happened but not a DVT, small blood clots in the tips of my husband's fingers and toes. He had the same treatment as rlupus a heparin iv and no recurrence since the initial problem occurred with the fingers and toes.

You may also like...